Alert archive / Idaho / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 6, 2006, 6:33 PM MDT for Bannock County, Caribou County, Power County, Idaho. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2006, 6:33 PM MDT (00:33 UTC)
- Expired
- Jul 6, 2006, 7:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Caribou County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 50 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:19 PM MDT | HEAVY RAIN 0.3 | Ne Pocatello, ID | 0.3 INCHES OF RAIN HAS FALLEN IN 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 070034 FFWPIH IDC005-029-077-070115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 633 PM MDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO THIS INCLUDES THE CITIES OF...POCATELLO...MCCAMMON EXTREME NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO EXTREME EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO * UNTIL 715 PM MDT * AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORTNEUF... INKOM AND CHUBBUCK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. THE RAPID CREEK AREA SOUTH OF POCATELLO MAY BE AT RISK FOR STREAM FLOODING AND MUD SLIDES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4260 11247 4260 11204 4301 11205 4296 11252 $$ RS WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
1 follow-up statement
000 WGUS75 KPIH 070118 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 715 PM MDT THU JUL 6 2006 IDC005-029-077-070125- CARIBOU ID-POWER ID-BANNOCK ID- 715 PM MDT THU JUL 6 2006 ...THE FLASH FLOOD WARNING FOR CENTRAL BANNOCK...EXTREME EAST CENTRAL POWER AND EXTREME NORTHWESTERN CARIBOU COUNTIES EXPIRES AT 715 PM MDT... AT 715 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. LAT...LON 4260 11247 4260 11204 4301 11205 4296 11252 $$ RS WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:30 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT THU JUL 6 2006 .DISCUSSION...DEEP CONVECTION DEVELOPING OVER MANY AREAS OF THE CWA THIS AFTN AS MINOR WAVES IN TH SW FLOW ALOFT MOVE THRU THE AREA. MSAS LI PRODUCT SHOWING A VERY UNSTABLE CORE OVR W CEN ID... EXTENDING INTO THE CEN MTNS. THIS IS WHERE CONVECTION IS MOST LIKELY TO GET FRISKY LATER THIS AFTN...AND ALSO WHERE SPC HAS HIGHLIGHTED FOR SVR POTENTIAL. TSTMS SHOULD DIMINISH LATER THIS EVENING...ALTHO THE NAM IS SHOWING ANOTHER MINOR WAVE GENERATING PRECIP ACRS THE SRN HIGHLANDS OVERNITE. THE UPPER RIDGE BEGINS TO BUILD BACK UP OVER ID ON FRI AND CONTINUES TO DOMINATE INTO NEXT WEEK. MODEL PWAT VALUES DROP BY ABOUT 70 PERCENT BY FRI NITE. ISOLD AFTN/EVE TSTMS CAN BE EXPECTED OVER THE MTNS THRU THE END OF THE FCST PERIOD...WHICH IS LITTLE CHANGE OVER THE PREVIOUS FCST PKG. HEDGES && .AVIATION...WIDESPREAD VFR THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH GUSTY WINDS...HAIL...AND HEAVY RAIN...WILL CONTINUE TO IMPACT ALL ROUTES UNTIL AROUND 03Z. EXPECT MVFR CONDITIONS WITH THE STRONGER STORMS. CONDITIONS WILL IMPROVE AFTER 03Z BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE AREA UNTIL 12Z FRI. WAW && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 6, 5:04 AM MDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 504 AM MDT THU JUL 6 2006 IDZ017>025-031-032-071115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 504 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MAINLY SCATTERED THUNDERSTORMS ARE FORECAST FOR MUCH OF EASTERN IDAHO TODAY. THE BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE OVER THE CENTRAL IDAHO MOUNTAINS. DEEP MOISTURE AND MODERATE INSTABILITY WILL ALLOW STRONG THUNDERSTORMS TO DEVELOP IN THAT AREA. THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND VERY STRONG WIND GUSTS. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE OVER THE REMAINDER OF EASTERN IDAHO THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SERIES OF DISTURBANCES ARE EXPECTED EVERY COUPLE DAYS ACROSS EASTERN IDAHO. ENOUGH INSTABILITY WILL BE PRESENT EACH DAY TO ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP...MAINLY OVER THE HIGHER TERRAIN THROUGHOUT THE REGION. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.